Hi. wondering if anyone can help please. I live in the UK and have 7yr old son who has been pumping Omnipod for coming up to 2 yrs now.Over the past couple of months we have been having problems with the cannula site becoming red and because of this have been having to change pods more frequently sometimes only after just a day.When the pod is removed it just looks like a small insect bite. We have always rotated the buttocks and thighs as sites as he is very slight, He has no fat on his stomach and pod still looks too big for his arm even though we now have the smaller sized pods. Up until now have had very few issues and love the pod. Im worried we may have to go back to mdi. Any advice i would be grateful of. Thanks. Becky
My daughter is on the omnipod as well. Over the past year she has had the same issue. We were told by our doctor to have her shower with a product called hibiclens. It’s a surgical scrub that is used here in the US and can be purchased over the counter. It is quite expensive (and a bit smelly) but it works. She uses it for two weeks and then if she starts having the issue again, she starts using it again. The sores are caused by bacteria being trapped in the injection site. Some bacteria are hardy enough that the alcohol doesn’t kill it. I hope this helps and good luck.
Thankyou Ursela. I havent been able to use a sterile wipe on the area before putting on the pod as my son reacts to it and makes skin sore. I have to be so careful what i put on his skin as he is very sensitive. Is the hibiclens gentle on the skin? its worth a go.
It isn’t really harsh. My T1 daughter has ezcema and it doesn’t irritate her skin. With that said, my other daughter who has no skin issues, cannot use it because it gives her hives. My recommendation would be to apply it in a small area near the injection sites. That way you can tell if it is going to cause issues but it won’t be all over the body.